I was on Lisinopril with no problem but my blood pressure was still a bit high. So my nurse practitioner doubled the dose last mid June. I began the violent coughing immediately. ... more »
I was on Lisinopril with no problem but my blood pressure was still a bit high. So my nurse practitioner doubled the dose last mid June. I began the violent coughing immediately.
In July I went in to get it taken care of. My nurse practitioner was not available, so I got an appointment with an another doctor. She seemed to dismiss it when I told her that I am very sensitive to medications and asked her if it could be the Lisinopril. She said she didn't think it was the Lisinopril, it was an infection. (She never took a throat culture.) and gave me antibiotics, saying that if I was still having problems to come back in two weeks.
It didn't work. So there I was in mid July. Now I saw an ENT specialist who she said she thought it was postnasal drip from allergies (which I've never had). She gave me some meds for that and said if I was still having problems to come back in a month.
It didn't help, so in August there I was. This time I saw a stomach specialist. She thought it was GERD, which I have and was taking meds for, and increased my dosage of that, and again said if I was having problems to come back in a month.
It didn't help, so in September there I was yet again. This time I was saw a pulminary specialist who took a chest X-ray, which came out normal, said I had asthma, gave me 3 medications for that, and said if it didn't help to come back in a month.
It didn't help, so in October there I was yet again. This time I saw a cardio specialist who said it was the Lisinopril and took me off it. He said there was nothing that would relieve the cough and I just had to wait. Usually it was resolved in days or weeks, but in some people it takes 7 months to go away.
Well, I have waited and waited and waited and I am still coughing. I am so exhausted. And I am so angry! What is really ironic is that I went through all that trouble and the Lisinopril increase had absolutely no effect on my blood pressure!!!!